DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Quadrillion F -Theory Compactifications with the Exact Chiral Spectrum of the Standard Model

Abstract

We present O(1015) string compactifications with the exact chiral spectrum of the standard model of particle physics. This ensemble of globally consistent F-theory compactifications automatically realizes gauge coupling unification. Utilizing the power of algebraic geometry, all global consistency conditions can be reduced to a single criterion on the base of the underlying elliptically fibered Calabi-Yau fourfolds. For toric bases, this criterion only depends on an associated polytope and is satisfied for at least O(1015) bases, each of which defines a distinct compactification.

Authors:
; ; ORCiD logo; ;
Publication Date:
Research Org.:
Univ. of Pennsylvania, Philadelphia, PA (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1560730
Alternate Identifier(s):
OSTI ID: 1612009
Grant/Contract Number:  
SC0013528
Resource Type:
Published Article
Journal Name:
Physical Review Letters
Additional Journal Information:
Journal Name: Physical Review Letters Journal Volume: 123 Journal Issue: 10; Journal ID: ISSN 0031-9007
Publisher:
American Physical Society
Country of Publication:
United States
Language:
English
Subject:
71 CLASSICAL AND QUANTUM MECHANICS, GENERAL PHYSICS; Physics; Compactification; Geometry; M-theory; String phenomenology

Citation Formats

Cvetič, Mirjam, Halverson, James, Lin, Ling, Liu, Muyang, and Tian, Jiahua. Quadrillion F -Theory Compactifications with the Exact Chiral Spectrum of the Standard Model. United States: N. p., 2019. Web. doi:10.1103/PhysRevLett.123.101601.
Cvetič, Mirjam, Halverson, James, Lin, Ling, Liu, Muyang, & Tian, Jiahua. Quadrillion F -Theory Compactifications with the Exact Chiral Spectrum of the Standard Model. United States. https://doi.org/10.1103/PhysRevLett.123.101601
Cvetič, Mirjam, Halverson, James, Lin, Ling, Liu, Muyang, and Tian, Jiahua. Fri . "Quadrillion F -Theory Compactifications with the Exact Chiral Spectrum of the Standard Model". United States. https://doi.org/10.1103/PhysRevLett.123.101601.
@article{osti_1560730,
title = {Quadrillion F -Theory Compactifications with the Exact Chiral Spectrum of the Standard Model},
author = {Cvetič, Mirjam and Halverson, James and Lin, Ling and Liu, Muyang and Tian, Jiahua},
abstractNote = {We present O(1015) string compactifications with the exact chiral spectrum of the standard model of particle physics. This ensemble of globally consistent F-theory compactifications automatically realizes gauge coupling unification. Utilizing the power of algebraic geometry, all global consistency conditions can be reduced to a single criterion on the base of the underlying elliptically fibered Calabi-Yau fourfolds. For toric bases, this criterion only depends on an associated polytope and is satisfied for at least O(1015) bases, each of which defines a distinct compactification.},
doi = {10.1103/PhysRevLett.123.101601},
journal = {Physical Review Letters},
number = 10,
volume = 123,
place = {United States},
year = {2019},
month = {9}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
https://doi.org/10.1103/PhysRevLett.123.101601

Citation Metrics:
Cited by: 6 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

G 4 -flux and standard model vacua in F-theory
journal, December 2016


Three-family particle physics models from global F-theory compactifications
journal, August 2015

  • Cvetič, Mirjam; Klevers, Denis; Peña, Damián Kaloni Mayorga
  • Journal of High Energy Physics, Vol. 2015, Issue 8
  • DOI: 10.1007/JHEP08(2015)087

Weak coupling limit of F-theory models with MSSM spectrum and massless U(1)’s
journal, March 2018

  • Mayorga Peña, Damián Kaloni; Valandro, Roberto
  • Journal of High Energy Physics, Vol. 2018, Issue 3
  • DOI: 10.1007/JHEP03(2018)107

Machine learning in the string landscape
journal, September 2017

  • Carifio, Jonathan; Halverson, James; Krioukov, Dmitri
  • Journal of High Energy Physics, Vol. 2017, Issue 9
  • DOI: 10.1007/JHEP09(2017)157

Constraints on low-dimensional string compactifications
journal, November 1996


Conifold transitions in $M$-theory on Calabi-Yau fourfolds with background fluxes
journal, January 2013

  • Intriligator, Kenneth; Jockers, Hans; Mayr, Peter
  • Advances in Theoretical and Mathematical Physics, Vol. 17, Issue 3
  • DOI: 10.4310/ATMP.2013.v17.n3.a2

One in a billion: MSSM-like D-brane statistics
journal, January 2006

  • Gmeiner, Florian; Blumenhagen, Ralph; Honecker, Gabriele
  • Journal of High Energy Physics, Vol. 2006, Issue 01
  • DOI: 10.1088/1126-6708/2006/01/004

Counting string theory standard models
journal, May 2019


The global gauge group structure of F-theory compactification with U(1)s
journal, January 2018


F-theory on all toric hypersurface fibrations and its Higgs branches
journal, January 2015

  • Klevers, Denis; Mayorga Peña, Damián Kaloni; Oehlmann, Paul-Konstantin
  • Journal of High Energy Physics, Vol. 2015, Issue 1
  • DOI: 10.1007/JHEP01(2015)142

Gauge backgrounds and zero-mode counting in F-theory
journal, November 2017

  • Bies, Martin; Mayrhofer, Christoph; Weigand, Timo
  • Journal of High Energy Physics, Vol. 2017, Issue 11
  • DOI: 10.1007/JHEP11(2017)081

The statistics of supersymmetric D-brane models
journal, May 2005


F-theory and the Mordell-Weil group of elliptically-fibered Calabi-Yau threefolds
journal, October 2012

  • Morrison, David R.; Park, Daniel S.
  • Journal of High Energy Physics, Vol. 2012, Issue 10
  • DOI: 10.1007/JHEP10(2012)128

A note on zeroes of superpotentials in F-theory
journal, August 1997


Algorithmic universality in F-theory compactifications
journal, December 2017


de Sitter vacua in string theory
journal, August 2003


Model building with $F$-theory
journal, January 2011


Systematics of Moduli Stabilisation in Calabi-Yau Flux Compactifications
journal, March 2005

  • Balasubramanian, Vijay; Berglund, Per; Conlon, Joseph P.
  • Journal of High Energy Physics, Vol. 2005, Issue 03
  • DOI: 10.1088/1126-6708/2005/03/007

Six-dimensional (1,0) effective action of F-theory via M-theory on Calabi-Yau threefolds
journal, May 2012

  • Bonetti, Federico; Grimm, Thomas W.
  • Journal of High Energy Physics, Vol. 2012, Issue 5
  • DOI: 10.1007/JHEP05(2012)019

Evidence for F-theory
journal, June 1996


The <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:mi mathvariant="script">N</mml:mi><mml:mo>=</mml:mo><mml:mn>1</mml:mn></mml:math> effective action of F-theory compactifications
journal, April 2011


M-theory, orientifolds and G-flux
journal, August 1999


G-flux in F-theory and algebraic cycles
journal, March 2012


F-theory fluxes, chirality and Chern-Simons theories
journal, March 2012

  • Grimm, Thomas W.; Hayashi, Hirotaka
  • Journal of High Energy Physics, Vol. 2012, Issue 3
  • DOI: 10.1007/JHEP03(2012)027

An <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="http://www.elsevier.com/xml/xocs/dtd" xmlns:xs="http://www.w3.org/2001/XMLSchema" xmlns:xsi="http://www.w3.org/2001/XMLSchema-instance" xmlns="http://www.elsevier.com/xml/ja/dtd" xmlns:ja="http://www.elsevier.com/xml/ja/dtd" xmlns:mml="http://www.w3.org/1998/Math/MathML" xmlns:tb="http://www.elsevier.com/xml/common/table/dtd" xmlns:sb="http://www.elsevier.com/xml/common/struct-bib/dtd" xmlns:ce="http://www.elsevier.com/xml/common/dtd" xmlns:xlink="http://www.w3.org/1999/xlink" xmlns:cals="http://www.elsevier.com/xml/common/cals/dtd"><mml:mi mathvariant="italic">SU</mml:mi><mml:mo stretchy="false">(</mml:mo><mml:mn>5</mml:mn><mml:mo stretchy="false">)</mml:mo></mml:math> heterotic standard model
journal, February 2006


Fluxes in F-theory compactifications on genus-one fibrations
journal, January 2016

  • Lin, Ling; Mayrhofer, Christoph; Till, Oskar
  • Journal of High Energy Physics, Vol. 2016, Issue 1
  • DOI: 10.1007/JHEP01(2016)098

A Comprehensive Scan for Heterotic SU(5) GUT models
journal, January 2014

  • Anderson, Lara B.; Constantin, Andrei; Gray, James
  • Journal of High Energy Physics, Vol. 2014, Issue 1
  • DOI: 10.1007/JHEP01(2014)047

Chiral four-dimensional F-theory compactifications with SU(5) and multiple U(1)-factors
journal, April 2014

  • Cvetič, Mirjam; Grassi, Antonella; Klevers, Denis
  • Journal of High Energy Physics, Vol. 2014, Issue 4
  • DOI: 10.1007/JHEP04(2014)010

The F-theory geometry with most flux vacua
journal, December 2015

  • Taylor, Washington; Wang, Yi-Nan
  • Journal of High Energy Physics, Vol. 2015, Issue 12
  • DOI: 10.1007/JHEP12(2015)164

Three-Family Supersymmetric Standardlike Models from Intersecting Brane Worlds
journal, October 2001


Yukawas, G-flux, and spectral covers from resolved Calabi-Yau’s
journal, November 2011

  • Marsano, Joseph; Schäfer-Nameki, Sakura
  • Journal of High Energy Physics, Vol. 2011, Issue 11
  • DOI: 10.1007/JHEP11(2011)098

Anomaly cancellation and abelian gauge symmetries in F-theory
journal, February 2013

  • Cvetič, Mirjam; Grimm, Thomas W.; Klevers, Denis
  • Journal of High Energy Physics, Vol. 2013, Issue 2
  • DOI: 10.1007/JHEP02(2013)101

The exact MSSM spectrum from string theory
journal, May 2006


Cost of seven-brane gauge symmetry in a quadrillion F-theory compactifications
journal, January 2017


On flux quantization in M-theory and the effective action
journal, April 1997


Heterotic line bundle standard models
journal, June 2012

  • Anderson, Lara B.; Gray, James; Lukas, Andre
  • Journal of High Energy Physics, Vol. 2012, Issue 6
  • DOI: 10.1007/JHEP06(2012)113

Exploring positive monad bundles and a new heterotic standard model
journal, February 2010

  • Anderson, Lara B.; Gray, James; He, Yang-Hui
  • Journal of High Energy Physics, Vol. 2010, Issue 2
  • DOI: 10.1007/JHEP02(2010)054

Toward Realistic Intersecting D-Brane Models
journal, December 2005


Classification of reflexive polyhedra in three dimensions
journal, January 1998

  • Kreuzer, Maximilian; Skarke, Harald
  • Advances in Theoretical and Mathematical Physics, Vol. 2, Issue 4
  • DOI: 10.4310/ATMP.1998.v2.n4.a5

Heterotic compactification, an algorithmic approach
journal, July 2007


Anomaly equations and intersection theory
journal, January 2012


Towards the Standard Model in F-theory: Towards the Standard Model in F-theory
journal, January 2015


Counting Flux Vacua
journal, January 2004


Estimating Calabi-Yau hypersurface and triangulation counts with equation learners
journal, March 2019

  • Altman, Ross; Carifio, Jonathan; Halverson, James
  • Journal of High Energy Physics, Vol. 2019, Issue 3
  • DOI: 10.1007/JHEP03(2019)186

-flux, chiral matter and singularity resolution in F-theory compactifications
journal, May 2012


An F-theory realization of the chiral MSSM with ℤ2-parity
journal, September 2018

  • Cvetič, Mirjam; Lin, Ling; Liu, Muyang
  • Journal of High Energy Physics, Vol. 2018, Issue 9
  • DOI: 10.1007/JHEP09(2018)089

On D3-brane potentials in compactifications with fluxes and wrapped D-branes
journal, November 2006


Massive Abelian gauge symmetries and fluxes in F-theory
journal, December 2011

  • Grimm, Thomas W.; Kerstan, Max; Palti, Eran
  • Journal of High Energy Physics, Vol. 2011, Issue 12
  • DOI: 10.1007/JHEP12(2011)004

A heterotic standard model
journal, July 2005


Chiral four-dimensional N=1 supersymmetric type IIA orientifolds from intersecting D6-branes
journal, November 2001


On flux quantization in F-theory
journal, February 2012

  • Collinucci, Andrés; Savelli, Raffaele
  • Journal of High Energy Physics, Vol. 2012, Issue 2
  • DOI: 10.1007/JHEP02(2012)015

Tri-linear couplings in an heterotic minimal supersymmetric Standard Model
journal, June 2006